Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 28, 2010, 1:28 PM CST for Eastland County, Stephens County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 1:28 PM CST (19:28 UTC)
- Expired
- Jan 28, 2010, 2:03 PM CST
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 39 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 11:50 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 28, 11:50 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CST THU JAN 28 2010 .AVIATION... DIFFICULT TAF FORECAST TO SAY THE LEAST. QUASI-STATIONARY FRONT IS DRAPED ACROSS THE NORTHERN PARTS OF THE METROPLEX WITH IFR/LIFR CIGS JUST TO THE NORTH. WILL MAINTAIN IFR CIGS FOR AFW/FTW...BUT SHORT TERM MODEL GUIDANCE INSISTING FRONT WILL BEGIN TO LIFT NORTH THIS AFTERNOON IN RESPONSE TO INCOMING UPPER SYSTEM...SO WILL KEEP MVFR PREVAILING AT DAL/DFW. BAND OF CONVECTION BEGINNING TO MOVE IN FROM THE WEST AND WILL AFFECT ALL TAF SITES THE NEXT 2-3 HOURS WITH SOME THUNDER POSSIBLE. WILL SHOW A BRIEF RESPITE IN HEAVIER ACTIVITY MID-LATE AFTERNOON BEFORE MAIN SWATH OF HEAVY RAIN AND EMBEDDED THUNDER MOVES ACROSS THE AREA THIS EVENING OR BTWN 22Z- 07Z. EXPECT LIFR CIGS AND IFR VSBY TO PREVAIL WITHIN HEAVY PRECIP BAND. PRECIP WILL DIMINISH LATE TONIGHT. OTHERWISE WINDS WILL BE EASTERLY TODAY AND CONTINUE TO BACK SLIGHTLY THIS EVENING. A SWITCH TO N/NW WILL OCCUR AROUND MIDNIGHT/6Z WITH MAIN FRONT. SOME POTENTIAL FOR FROZEN/FREEZING PRECIP AT METROPLEX SITES TOMORROW AFTERNOON...BUT TEMPS ARE EXPECTED TO BE NEAR OR JUST ABOVE FREEZING. CONFIDENCE IN ANY AVIATION IMPACTS IS LOW...AND THUS WILL NOT MENTION IN TAFS ATTM...BUT THIS WILL NEED TO BE MONITORED. TR.92 && .UPDATE... HAVE MADE SOME CHANGES TO POPS FOR LATE TONIGHT AND DURING THE DAY FRIDAY. DECIDED TO ADD ISOLATED THUNDER OVERNIGHT DOWN SOUTH...AND ADDED SOME SLEET AND FREEZING DRIZZLE TO AREAS NORTH OF A DENTON TO SULPHUR SPRINGS LINE FRIDAY AFTERNOON AS SOME LIFT LINGERS OVER THAT AREA. AS FOR THE OTHER PARAMETERS...DECIDED TO HOLD OFF CHANGING MAX/MIN TEMPERATURES BEYOND TODAY. ALL-IN-ALL...THE MODEL FORECASTS OF THIS SYSTEM HAS REMAINED FAIRLY CONSISTENT RUN TO RUN OVER THE PAST FEW DAYS. THERE HAS BEEN SOME SLIGHT UPPER LOW/TROUGH TRAJECTORY DISPLACEMENT...BUT THIS HAS NOT RESULT IN ANY BIG CHANGES TO THE EXISTING FORECAST. THE WSW WILL CONTINUE AS IS FOR NOW. 75 && .PREV DISCUSSION... /ISSUED 455 AM CST THU JAN 28 2010/ COLD FRONT OOZED INTO SOUTHERN OKLAHOMA OVERNIGHT...AND WILL PUSH ACROSS THE RED RIVER THIS MORNING. FORWARD MOTION WILL BE SLOW UNTIL UPPER LOW APPROACHES LATE IN THE DAY. IN THE MEANTIME... ISENTROPIC LIFT WILL INCREASE DRAMATICALLY...PARTICULARLY SOUTH OF THE SURFACE BOUNDARY. WIND SPEEDS WILL BE AS HIGH AS 50-60KTS ALONG 295-300K SURFACES (850-700MB). RAIN WILL INCREASE IN AREAL COVERAGE THIS MORNING...WITH WIDESPREAD RAINFALL TOTALS IN EXCESS OF 1.5 INCHES THROUGH FRIDAY MORNING. MID-LEVEL LAPSE RATES WILL INCREASE AS THE DAY PROGRESSES...AND THUNDER WILL OCCUR... MAINLY SOUTH OF THE I-20 CORRIDOR. SEVERE POTENTIAL NOW APPEARS LOW...THOUGH SOME STRONG STORMS WILL BE POSSIBLE...PARTICULARLY IN SOUTHERN ZONES THIS EVENING IF A LINEAR MCS ALONG FRONT IS ABLE TO REALIZE LOW-LEVEL INSTABILITY. THE FRONT WILL SURGE THROUGH WESTERN ZONES THIS EVENING... SCOURING ENTIRE CWA BY DAYBREAK FRIDAY MORNING. STRONG WARM ADVECTION WILL ASSURE A CONSIDERABLE WARM NOSE...KEEPING ALL PRECIP IN LIQUID FORM. POTENTIAL FOR FREEZING RAIN/DRIZZLE WILL BE PRIMARILY WITHIN WINTER WEATHER ADVISORY AREA LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. DEEP UPGLIDE SHUTS OFF SOON AFTER FROPA...BUT WEAK LIFT WILL REMAIN BENEATH 850MB...LEADING TO LINGERING LIGHT RAIN OR DRIZZLE THEREAFTER. WITHIN ADVISORY AREA...ACCUMULATING ICE WILL BE POSSIBLE...PARTICULARLY ON ELEVATED SURFACES. FOR GRAHAM...MOST SREF MEMBERS ARE UNDER 1/10 OF AN INCH ACCUMULATION. OUTSIDE OF ADVISORY AREA...WHERE FREEZING PRECIP IS MENTIONED IN FORECAST...SFC TEMPS WILL NOT REACH FREEZING UNTIL PRECIP BECOMES LIGHT. FOR METROPLEX...THIS MAY BE LATE FRIDAY MORNING. SOME LIGHT ICE ACCUMULATION CANNOT BE RULED OUT...BUT SIGNIFICANT IMPACTS ARE NOT ANTICIPATED AT THIS TIME. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 33 38 25 41 / 100 100 70 5 5 WACO, TX 61 38 42 27 46 / 100 100 70 5 5 PARIS, TX 52 35 38 24 38 / 100 100 80 5 5 DENTON, TX 53 32 35 23 41 / 100 100 70 5 5 MCKINNEY, TX 54 34 36 24 40 / 100 100 70 5 5 DALLAS, TX 56 34 38 27 40 / 100 100 70 5 5 TERRELL, TX 56 38 40 26 42 / 100 100 70 5 5 CORSICANA, TX 60 41 43 27 46 / 90 100 70 5 5 TEMPLE, TX 63 39 44 28 46 / 100 100 70 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR TXZ091-092-100>102-115-116-129. && 92/75
Hazardous weather outlook, Jan 28, 1:06 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 106 PM CST THU JAN 28 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 106 PM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD RAIN WITH AMOUNTS AVERAGING 2 INCHES IS EXPECTED TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. THIS MAY CAUSE SOME LOCALIZED FLASH FLOODING...OR MINOR RIVER FLOODING ISSUES. THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA MAINLY DURING THE AFTERNOON HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE TO THE SOUTHWEST OF A LINE FROM BRECKENRIDGE...TO WACO...TO HEARNE. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS...BUT AN ISOLATED TORNADO WILL BE POSSIBLE. FREEZING RAIN IS EXPECTED BEHIND A STRONG COLD FRONT ACROSS THE NORTHWESTERN PARTS OF NORTH TEXAS...LATE TONIGHT AND FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND NORTHWEST OF A CISCO TO GAINESVILLE LINE FOR POTENTIAL ICE ACCUMULATIONS OF A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WINTER WEATHER ADVISORY FOR LIGHT ICE ACCUMULATIONS REMAINS IN EFFECT THROUGH FRIDAY MORNING. SOME VERY LIGHT ACCUMULATIONS OF ICE ON ELEVATED SURFACES ARE POSSIBLE JUST TO THE SOUTHEAST OF THE ADVISORY AREA FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TO THE SOUTHWEST OF A BRECKENRIDGE TO WACO TO HEARNE LINE
In the hours before
Special weather statement, Jan 28, 1:23 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
123 PM CST THU JAN 28 2010
TXZ141-281945-
COMANCHE TX-
123 PM CST THU JAN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
AT 122 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CISCO TO 18 MILES NORTHWEST OF COMANCHE TO 11 MILES NORTHEAST OF
EARLY TO EARLY TO 16 MILES SOUTHWEST OF BROWNWOOD...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COMANCHE...DE LEON AND
GUSTINE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3217 9876 3225 9855 3195 9833 3170 9844
3173 9849 3171 9867 3209 9891
TIME...MOT...LOC 1922Z 255DEG 27KT 3228 9897 3202 9887
3188 9886 3173 9893 3153 9916The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:18 AM CST | Winter Weather Advisory | FWD | Cooke, Denton, Eastland, Grayson, Jack, Montague and 5 more | 38 hr |
| Jan 28, 12:38 PM CST | Flash Flood Warning | FWD | Eastland, Stephens | 2 hr |
| Jan 28, 12:59 PM CST | Tornado Warning | FWD | Eastland | 46 min |
| Jan 28, 1:23 PM CST | Special Weather Statement | FWD | Comanche | 22 min |
| Jan 28, 1:37 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 53 min |
| Jan 28, 1:39 PM CST | Areal Flood Advisory | FWD | Comanche | 115 min |
| Jan 28, 1:47 PM CST | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 58 min |
| Jan 28, 2:11 PM CST | Areal Flood Advisory | FWD | Erath | 67 min |
| Jan 28, 2:11 PM CST | Special Weather Statement | FWD | Erath | 34 min |
| Jan 28, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 59 min |
| Jan 28, 2:22 PM CST | Severe Thunderstorm Warning | FWD | Parker | 68 min |
| Jan 28, 2:43 PM CST | Flash Flood Watch | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 6 more | 15 hr |
| Jan 28, 2:48 PM CST | Special Weather Statement | FWD | Johnson, Tarrant | 27 min |
| Jan 28, 2:53 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 67 min |
| Jan 28, 3:02 PM CST | Special Weather Statement | FWD | Bosque | 28 min |
| Jan 28, 3:08 PM CST | Special Weather Statement | FWD | Tarrant | 22 min |
| Jan 28, 3:09 PM CST | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Jan 28, 3:30 PM CST | Areal Flood Advisory | FWD | Parker | 60 min |
| Jan 28, 3:48 PM CST | Special Weather Statement | FWD | Ellis | 27 min |
| Jan 28, 3:51 PM CST | Areal Flood Advisory | FWD | Dallas, Ellis | 114 min |
| Jan 28, 4:16 PM CST | Special Weather Statement | FWD | Ellis | 29 min |
| Jan 28, 5:08 PM CST | Special Weather Statement | FWD | Navarro | 37 min |
| Jan 28, 5:47 PM CST | Special Weather Statement | FWD | Hamilton | 28 min |
| Jan 28, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.